Alert archive / Arkansas / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Memphis, TN

December 23, 20128 counties in Arkansas; Dyer County, Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this winter storm watch at Dec 23, 2012, 3:40 PM CST for 8 counties in Arkansas; Dyer County, Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Dec 25, 2012, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 3:40 PM CST (21:40 UTC)
In effect from
Dec 25, 2012, 3:00 PM CST
Expired
Dec 25, 2012, 4:17 AM CST
In force
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS44 KMEG 232140
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST SUN DEC 23 2012

...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH...

.LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY
CHRISTMAS MORNING AND TRACK ACROSS THE MIDSOUTH CHRISTMAS
AFTERNOON AND EVENING. RAIN WILL SPREAD NORTH ACROSS THE REGION
CHRISTMAS MORNING AND BEGIN TO CHANGE OVER TO SNOW ACROSS
NORTHEAST ARKANSAS LATE CHRISTMAS AFTERNOON. THE SNOW WILL
GRADUALLY SPREAD EAST ACROSS THE WATCH AREA CHRISTMAS EVENING AND
MAY BECOME HEAVY AT TIMES. IN ADDITION...STRONG WINDS WILL FURTHER
REDUCE VISIBILITIES. SNOW WILL CONTINUE CHRISTMAS NIGHT BEFORE
TAPERING OFF WEDNESDAY MORNING.

ARZ008-009-017-018-026>028-MOZ113-115-240545-
/O.NEW.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
340 PM CST SUN DEC 23 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES. HIGHEST ACCUMULATIONS
  NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT
  ARKANSAS.

* TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY
  CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS
  EVENING. 

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH. 

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SJM/KRM
5 follow-up statements
343 
WWUS44 KMEG 240247
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
847 PM CST SUN DEC 23 2012

...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE
MIDSOUTH CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT...

.LOW PRESSURE WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY
CHRISTMAS MORNING AND TRACK ACROSS THE MIDSOUTH CHRISTMAS
AFTERNOON AND EVENING. RAIN WILL SPREAD NORTH ACROSS THE REGION
CHRISTMAS MORNING AND BEGIN TO CHANGE OVER TO SNOW ACROSS
NORTHEAST ARKANSAS LATE CHRISTMAS AFTERNOON. THE SNOW WILL
GRADUALLY SPREAD EAST ACROSS THE WATCH AREA CHRISTMAS EVENING AND
MAY BECOME HEAVY AT TIMES. IN ADDITION...STRONG WINDS WILL
FURTHER REDUCE VISIBILITIES. SNOW WILL CONTINUE CHRISTMAS NIGHT
BEFORE TAPERING OFF WEDNESDAY MORNING.

ARZ008-009-017-018-026>028-MOZ113-115-241215-
/O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
847 PM CST SUN DEC 23 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM CHRISTMAS AFTERNOON
THROUGH LATE CHRISTMAS NIGHT...

* SNOW ACCUMULATIONS...3 TO 8 INCHES. HIGHEST ACCUMULATIONS 
  NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT 
  ARKANSAS. 

* TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY 
  CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS 
  EVENING. 

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
316 
WWUS44 KMEG 241010
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CST MON DEC 24 2012

...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH
CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT...

.AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE
SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN
WILL OCCUR OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL
LIKELY MIX WITH SLEET AND SNOW OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO
ALL SNOW CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE
DURING THE LATE EVENING AND EARLY OVERNIGHT PERIODS... ACCOMPANIED
BY STRONG NORTHERLY WINDS. 

ARZ035-TNZ001-002-019-241800-
/O.EXA.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
CROSS-LAKE-OBION-DYER-
INCLUDING THE CITIES OF...WYNNE...UNION CITY...DYERSBURG
410 AM CST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

* SNOW ACCUMULATIONS...3 TO 9 INCHES. HIGHEST ACCUMULATIONS
  NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT
  ARKANSAS.

* TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY 
  CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS 
  EVENING. 

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

ARZ008-009-017-018-026>028-MOZ113-115-241800-
/O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE
410 AM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* SNOW ACCUMULATIONS...3 TO 9 INCHES. HIGHEST ACCUMULATIONS
  NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT
  ARKANSAS.

* TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY 
  CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS 
  EVENING. 

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

PWB
285 
WWUS44 KMEG 241728
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CST MON DEC 24 2012

...SIGNIFICANT WINTER STORM POSSIBLE ACROSS PARTS OF THE MIDSOUTH
CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT...

.AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE
SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN
WILL OCCUR OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL
LIKELY MIX WITH SLEET AND SNOW OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO
ALL SNOW CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE
POSSIBLE DURING THE LATE EVENING AND EARLY OVERNIGHT PERIODS...
ACCOMPANIED BY STRONG NORTHERLY WINDS.

ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-002-019-250130-
/O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-DUNKLIN-PEMISCOT-LAKE-OBION-DYER-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE...
UNION CITY...DYERSBURG
1128 AM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* SNOW ACCUMULATIONS...3 TO 9 INCHES. HIGHEST ACCUMULATIONS 
  NORTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS TO PIGGOTT 
  ARKANSAS. 

* TIMING...SNOW WILL CHANGE OVER LATE CHRISTMAS DAY AND EARLY 
  CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES CHRISTMAS 
  EVENING. 

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

SJM
036 
WWUS44 KMEG 242047
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CST MON DEC 24 2012

...SIGNIFICANT WINTER STORM WILL IMPACT PARTS OF THE MIDSOUTH
CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT...

.AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE
SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN
WILL SPREAD OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL
BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW
CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING
THE LATE EVENING AND OVERNIGHT PERIODS... ACCOMPANIED BY STRONG
NORTHERLY WINDS.

ARZ008-009-017-018-026-MOZ113-251100-
/O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
/O.NEW.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT
247 PM CST MON DEC 24 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
3 PM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS...6 TO 10 INCHES. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND
  EARLY CHRISTMAS EVENING. SNOW WILL BECOME HEAVY AT TIMES
  CHRISTMAS EVENING.

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.
BLOWING SNOW WILL REDUCE VISIBILITIES FURTHER. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ARZ027-028-035-MOZ115-TNZ001-002-019-251100-
/O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
CARUTHERSVILLE...UNION CITY...DYERSBURG
247 PM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* SNOW ACCUMULATIONS...3 TO 6 INCHES. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND
  EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES
  CHRISTMAS EVENING.

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW MAY SIGNIFICANTLY REDUCE
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

SJM
251 
WWUS44 KMEG 251017
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
417 AM CST TUE DEC 25 2012

...BLIZZARD CONDITIONS EXPECTED TO IMPACT PARTS OF THE MIDSOUTH
FROM LATE TODAY...THROUGH CHRISTMAS NIGHT AND INTO EARLY WEDNESDAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY ACROSS TEXAS
WILL TRACK INTO THE MIDSOUTH BY THIS EVENING. RAIN WILL SPREAD
OVER MOST OF THE MIDSOUTH THIS MORNING AND AFTERNOON. RAIN WILL
BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL LATE THIS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW BY
EARLY EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE
NIGHT WITH THE ADDED POSSIBILITY OF AN INITIAL ICE PELLET MIX. IN
ADDITIONAL TO THE HEAVY SNOW...STRONG NORTH WINDS GUSTING UP TO
45 MPH ARE EXPECTED...CAUSING SEVERE REDUCTIONS IN 
VISIBILITIES...ALONG WITH BLOWING AND DRIFTING CONDITIONS.

ARZ008-009-017-018-026-MOZ113-251800-
/O.CAN.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/
/O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT
417 AM CST TUE DEC 25 2012

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO
  THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

ARZ027-028-035-MOZ115-TNZ001-002-019-251800-
/O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
/O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/
POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
CARUTHERSVILLE...UNION CITY...DYERSBURG
417 AM CST TUE DEC 25 2012

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO
  THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

TNZ048-251800-
/O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/
LAUDERDALE-
417 AM CST TUE DEC 25 2012

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
WEDNESDAY. 

* VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO
  THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010-011-TNZ003-004-020-021-
049>051-088-089-251800-
/O.NEW.KMEG.WW.Y.0002.121226T0300Z-121226T1500Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-
QUITMAN-WEAKLEY-HENRY-GIBSON-CARROLL-TIPTON-HAYWOOD-CROCKETT-
SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE
417 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST WEDNESDAY.

* SNOW/SLEET/ICE ACCUMULATIONS...SNOW ACCUMULATIONS OF ONE TO
  THREE INCHES WITH LOCALLY HIGHER AMOUNTS. A BRIEF MIXTURE OF
  ICE PELLETS...WITH ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH
  WILL ALSO BE POSSIBLE.

* TIMING...FROM 9PM THIS EVENING THROUGH 9AM WEDNESDAY MORNING

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY ON SECONDARY
  ROADS BEGINNING LATE THIS EVENING THROUGH TOMORROW MORNING.
  GUSTY WINDS UP TO 40 MPH WILL ALSO REDUCE VISIBILITIES AT TIMES
  DOWN TO LESS THAN A HALF OF A MILE.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES FROM BLOWING SNOW. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

JAB

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this winter storm watch went out at Dec 23, 3:37 PM CST, 3 minutes earlier.

Area forecast discussion, Dec 23, 3:37 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CST SUN DEC 23 2012

.DISCUSSION...

...MAJOR WINTER STORM COULD IMPACT PORTIONS OF THE MIDSOUTH LATE
CHRISTMAS DAY AFTERNOON INTO CHRISTMAS DAY NIGHT...

CURRENTLY...NUMEROUS SHOWERS CONTINUE TO DEVELOP OVER NORTH
MISSISSIPPI AND SOUTHWEST TENNESSEE. THE SHOWERS ARE DEVELOPING IN
ASSOCIATION WITH A WEAK LOW PRESSURE CENTER OVER ARKANSAS. THE LOW
AND ASSOCIATED COLD FRONT WILL PUSH INTO THE MIDSOUTH TONIGHT AND
WILL BE LOCATED ROUGHLY FROM A LINE NEAR JACKSON TENNESSEE TO TUPELO
MISSISSIPPI BY SUNRISE. CHANCES FOR SHOWERS WILL CONTINUE FOR AREAS MAINLY
EAST OF THE MISSISSIPPI RIVER. LOWS WILL BE IN THE 40S.

FRONT WILL PUSH THROUGH THE REST OF THE CWA MONDAY MORNING.
TEMPERATURES WILL BE SLIGHTLY COOLER BEHIND THE FRONT.

BY CHRISTMAS EVE...ALL EYES WILL TURN TOWARD TEXAS AS A DEVELOPING
LOW PRESSURE SYSTEM WILL BEGIN TO SPREAD RAIN INTO THE MIDSOUTH LATE
CHRISTMAS EVE INTO CHRISTMAS MORNING. THE TRACK OF THIS LOW PRESSURE
SYSTEM WILL BE CRUCIAL ON DETERMINING WHERE THE HEAVY SNOW FALLS.
THE ECMWF AND THE CMC CONTINUE TO TRACK THE SFC LOW FROM CENTRAL
TEXAS TO NEAR NASHVILLE. THE GFS TRACKS THE SFC LOW A TAD FURTHER
NORTH WHILE THE NAM IS MUCH FURTHER NORTH WITH THE TRACK FROM
NORTH TEXAS TO NEAR CLARKSVILLE TENNESSEE. FOR THIS FORECAST WILL
BE LEANING TOWARD THE GFS SINCE IT IS THE MIDDLE OF THE ROAD
SOLUTION. WITH THE GFS SOLUTION...NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL WILL HAVE THE BEST CHANCES FOR HEAVY SNOW.
AMOUNTS COULD RANGE BETWEEN 4-8 INCHES WITH MOST OF THE SNOW
OCCURRING BETWEEN 6 PM AND MIDNIGHT CHRISTMAS NIGHT. SOUTHEAST OF
THIS AREA...THERE WILL BE A SHARP CUT OFF FROM SNOW ACCUMULATIONS
OF 3 INCHES TO NOTHING AS THE DRY SLOT WILL LIKELY MOVE INTO
MEMPHIS AND MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI. THUS
MUCH OF SHELBY COUNTY WILL LIKELY SEE LITTLE OR NO SNOW
ACCUMULATION. ANY SNOW THAT IS OCCURRING CHRISTMAS NIGHT WILL
TAPER OFF BY SUNRISE. WILL ISSUE A WINTER STORM WATCH FOR
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FROM 3 PM CHRISTMAS
DAY THROUGH 6 AM WEDNESDAY.

COLD HIGH PRESSURE WILL SETTLE OVER THE REGION FOR WEDNESDAY
AFTERNOON INTO THURSDAY.

ON FRIDAY...ANOTHER OVERRUNNING PATTERN WILL SET UP OVER THE
MIDSOUTH AS A SFC LOW DEVELOPS IN THE REGION. MODELS DIFFER ON
EXACTLY WHERE AND PRECIP TYPE COULD BE AN ISSUE DEPENDING ON HOW
MUCH COLD AIR REMAINS AROUND AND WHERE EXACTLY THE LOW TRACKS.
STAY TUNED.

HIGH PRESSURE WILL THEN BUILD IN FOR NEXT WEEKEND KEEPING
CONDITIONS BELOW NORMAL AND DRY.

KRM

&&

.AVIATION...

18Z TAF CYCLE

DETERIORATING CONDS EXPECTED ACROSS THE AREA AS WEAK LOW PRESSURE
OVER SE OK MOVES ALONG I-40 THROUGH THE PERIOD. EXPECT CIGS TO
CONTINUE TO LOWER TO IFR AND PERHAPS LIFR OVERNIGHT IN PERIODS OF
LIGHT RAIN. A RUMBLE OF THUNDER IS POSSIBLE AT KTUP OVERNIGHT AS
WELL. WINDS WILL GENERALLY BE SOUTH AT 6-10 KTS THIS AFTERNOON
THROUGH TONIGHT AS SHIFT TO THE NORTHWEST AT 10 KTS AS THE LOW
PRESSURE SYSTEM MOVES THROUGH. CONDS WILL GRADUALLY IMPROVE MONDAY
MORNING.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  50  54  38  44 /  60  10  10  90
MKL  48  53  34  45 /  70  20  10  80
JBR  43  48  30  37 /  30  10  10 100
TUP  48  61  46  54 /  80  20  20 100

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-
     POINSETT-RANDOLPH.

MO...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 23, 3:40 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST SUN DEC 23 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242345-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 PM CST SUN DEC 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SIGNIFICANT WINTER STORM SHOULD BEGIN AFFECTING NORTHEAST
ARKANSAS LATE CHRISTMAS AFTERNOON...AND MUCH OF THE REMAINDER OF
THE MIDSOUTH CHRISTMAS EVENING INTO EARLY WEDNESDAY MORNING.

THERE IS STILL UNCERTAINTY REGARDING THE TRACK AND INTENSITY OF
THE WINTER STORM SYSTEM...BUT IT APPEARS NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL WILL HAVE THE BEST CHANCE FOR SIGNIFICANT
SNOWFALL. IN ADDITION...STRONG WINDS MAY REDUCE VISIBILITIES WHERE
SNOW IS OCCURRING CHRISTMAS NIGHT. TRAVEL WILL LIKELY BECOME
HAZARDOUS. A WINTER STORM WATCH HAS BEEN ISSUED FOR NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL FROM 3 PM CST CHRISTMAS
AFTERNOON THROUGH 6 AM CST WEDNESDAY MORNING.

AREAS TO THE SOUTHEAST OF THE WINTER STORM WATCH AND NORTHWEST OF
A LINE ROUGHLY FROM PARIS TENNESSEE TO MEMPHIS TENNESSEE TO TUNICA
MISSISSIPPI COULD SEE SOME ACCUMULATING SNOWFALL.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST
MISSISSIPPI CHRISTMAS AFTERNOON.

ANOTHER STORM SYSTEM COULD PRODUCE MORE WINTER WEATHER FRIDAY
AND FRIDAY NIGHT ACROSS AT LEAST PARTS OF THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

WINTER WEATHER REPORTS MAY BE REQUESTED FROM STORM SPOTTERS LATE
CHRISTMAS AFTERNOON INTO EARLY WEDNESDAY.

SJM/KRM

Nearby

Winter Storm Watches in Arkansas, 2012Winter Storm Watches in Tennessee, 2012Winter Storm Watches in Missouri, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.